MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60NFP40
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional 510(k): k083641.
 
Event or Problem Description
It was reported that the airway adapter could not be separated from the neonatal/pediatric tracheostomy tube.No serious injury was reported in connection with this incident.The patient was however manually "bagged" while the airway adapter was removed from the tracheostomy tube assembly.
 
Additional Manufacturer Narrative
Two samples were received connected to an unknown product.The samples were in used condition without their original packaging.Visual inspection noted the 15 millimeter connectors were attached to the unknown product.Functional testing included use testing.An attempt was made to separate the connector from the unknown product and it was very easy to separate the connectors with both samples.Additional samples were connected again to the unknown product and they were separated using a disconnecting wedge, once the wedge was inserted, the connectors were separated easily without applying any force.The diameter of the connectors were inspected and no discrepancies were found.Based on the evidence, the complaint was unable to be confirmed.

Brand Name
PORTEX BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7476293
Report Number3012307300-2018-01334
Device Sequence Number11043955
Product Code JOH
UDI-Device Identifier15021312014747
UDI-Public15021312014747
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date01/12/2022
Device Catalogue Number60NFP40
Device Lot Number3332238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer06/13/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THE PHILIPS M2772A AND M2773A ADAPTERS
Outcome Attributed to Adverse Event Required Intervention;